Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 158, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 15, 2011, 5:49 PM CST for Adams County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2011, 5:49 PM CST (23:49 UTC)
- Expired
- Dec 15, 2011, 7:45 PM CST
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WGUS54 KJAN 152349
FFWJAN
MSC001-160145-
/O.NEW.KJAN.FF.W.0158.111215T2349Z-111216T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CST THU DEC 15 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
* UNTIL 745 PM CST
* AT 549 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR NATCHEZ...MOVING
NORTHEAST AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRANFIELD...PINE RIDGE AND STANTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. SOME PONDING
OF WATER OVER ROADWAYS HAS ALREADY BEEN REPORTED IN THE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.
&&
LAT...LON 3126 9165 3128 9151 3141 9158 3143 9155
3137 9152 3136 9148 3152 9152 3157 9140
3159 9147 3163 9140 3175 9137 3175 9132
3167 9130 3163 9116 3159 9116 3135 9128
3131 9146 3123 9148 3119 9159
$$
DHB1 follow-up statement
242
WGUS74 KJAN 160104
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CST THU DEC 15 2011
MSC001-160145-
/O.CON.KJAN.FF.W.0158.000000T0000Z-111216T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-
704 PM CST THU DEC 15 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR ADAMS
COUNTY...
AT 704 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SIBLEY...OR 10
MILES SOUTHWEST OF NATCHEZ...MOVING NORTHEAST AT 30 MPH. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...CRANFIELD...PINE RIDGE AND STANTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.
&&
LAT...LON 3126 9165 3128 9151 3141 9158 3143 9155
3137 9152 3136 9148 3152 9152 3157 9140
3159 9147 3163 9140 3175 9137 3175 9132
3167 9130 3163 9116 3159 9116 3135 9128
3131 9146 3123 9148 3119 9159
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 3:00 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 15, 3:00 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST THU DEC 15 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...COLD FRONT MAKING PROGRESS SOUTHEAST INTO THE UPPER ARKLAMISS DELTA CURRENTLY WITH KGLH...KGWO AND BASTROP OB SHOWING NORTHWEST WINDS. ANTICIPATE THIS FRONT TO SINK SOUTHEAST TO OR JUST SHY OF THE NATCHEZ TRACE CORRIDOR THIS EVENING BEFORE STALLING FOR A BIT LATE TONIGHT AS A DAMPENING UPPER DISTURBANCE HEADS OUR WAY AND FORCES WEAK LOW PRESSURE DEVELOPMENT ALONG THE BOUNDARY. AS I WRITE SCATTERED SHOWER DEVELOPMENT ACROSS THE FORECAST AREA IS MORE OR LESS CHAOTIC...ALTHOUGH THERE IS SOME BANDING OF HEAVIER SHOWERS STARTING TO BE EVIDENT ALONG THE MENTIONED COLD FRONT IN NORTHWESTERN ZONES. EXPECTING MEANINGFUL RAINFALL (CAPABLE OF OVERNIGHT ACCUMULATIONS GREATER THAN A TENTH OF AN INCH OR SO) SHOULD BECOME CONSOLIDATED ALONG AND JUST NORTHWEST OF THIS COLD FRONT BY EARLY TO MID EVENING. THERE IS A MINOR INSTABILITY POCKET OUT THERE RIGHT NOW AHEAD OF THE FRONT...CENTERED ACROSS NORTHEAST LOUISIANA. THIS INSTABILITY COULD FUEL A FEW STORMS MAINLY ALONG AND JUST IN THE WAKE OF THE COLD FRONT THROUGH THE REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. STILL NO SIGNS TO WORRY ABOUT SEVERE STORMS CONSIDERING BUOYANCY IS JUST TOO WEAK...BUT ANY DEEP CONVECTION WILL DEFINITELY INCREASE RAINFALL RATES IN LOCATIONS AFFECTED. REALLY LATE TONIGHT INTO EARLY FRIDAY THE COLD FRONT SHOULD START PROGRESSING EAST/SOUTHEAST AGAIN AS THE MENTIONED DISTURBANCE BEGINS TO MOVE BY. STILL ANTICIPATING DURING THIS TIME THAT THIS MOST CONSISTENT RAINS AND POTENTIAL FOR ANY HEAVIER DOWNPOURS SHOULD MAINLY BE JUST BEHIND THE FRONT...AND ALSO PROBABLY MORE LIKELY NORTH OF I-20 WHERE RIGHT ENTRANCE REGION UPPER JET DYNAMICS WILL BE IN PLAY. RAINFALL ACROSS THE ENTIRE REGION SHOULD REALLY BECOME LIGHT BY MIDDAY TOMORROW THROUGH TOMORROW EVENING AS THE ATMOSPHERE SLOWLY DRIES OUT IN THE LOW LEVEL NORTHWEST FLOW REGIME IN THE WAKE OF THE COLD FRONT. HOWEVER...IT IS POSSIBLE A FEW SHOWERS COULD STILL BE AROUND AREAS SOUTH OF I-20 EARLY SATURDAY BEFORE CLEARING IS ACCOMPLISHED IN ALL AREAS. TEMPERATURES IN THE WAKE OF THE FRONT WILL FEEL QUITE COOL TOMORROW CONSIDERING THE CLOUDS AND RAIN...BUT THE AIRMASS COMING IN IS REALLY NOT THAT CHILLY FOR DECEMBER AND ANY RISK OF FREEZING TEMPERATURES SHOULD HOLD OFF UNTIL SATURDAY NIGHT...AND THEN MAINLY FOR LOCATIONS ALONG AND NORTH OF I-20. THERE DOES NOT APPEAR TO BE ANY REAL RISK OF HAZARDOUS WEATHER THROUGH THE SHORT TERM. AS MENTIONED...ANY THUNDERSTORMS THROUGH TONIGHT SHOULD REMAIN RELATIVELY TAME. MAXIMUM RAINFALL AMOUNTS THROUGH MIDDAY FRIDAY COULD EXCEED AN INCH IN A FEW AREAS ALONG AND NORTH OF I-20...BUT THIS SHOULD NOT CAUSE FLOODING CONCERNS AND AVERAGE RAINFALL TOTALS WILL LIKELY LESS HALF AN INCH FOR MOST LOCALES IN THE FORECAST AREA. THERE WILL ALSO BE SOME POTENTIAL FOR MORE FOG TONIGHT IN SOUTHEASTERN MS...BUT AT THIS POINT THE THINKING IS THE CLOUDS ABOVE THE BOUNDARY LAYER REDUCES THE RISK OF WIDESPREAD AND TRULY DENSE FOG. PAST THE SHORT TERM...THE LATEST MODEL RUNS ARE CONSISTENT IS SHOWING POTENTIALLY VIGOROUS SYSTEM IMPACTING THE LOWER MS VALLEY REGION AROUND TUESDAY. THIS SYSTEM WILL HAVE TO BE WATCHED...MAINLY FOR ITS POTENTIAL FOR THUNDERSTORM PRODUCTION. HOWEVER...CHANCES FOR SEVERE CONVECTION WITH THIS SYSTEM STILL LOOK TOO LOW TO INCLUDE MENTION IN THE HWO. THE PREVIOUS LONG RANGE DISCUSSION APPENDED DISCUSSES THINGS IN MORE DETAIL AND IS QUITE VALID. /BB/ && .PREV DISCUSSION... /ISSUED 356 AM CST THU DEC 15 2011/ LONG TERM...SATURDAY THROUGH THURSDAY...THE PRIMARY CONCERNS WILL BE THAT THE THE EURO AND GFS AS WELL AS THE ENSEMBLES HAVE SLOWED DOWN ON THE TIMING OF THE SYSTEM AFFECTING THE REGION FOR NEXT WEEK. UPPER RIDGING WILL BECOME AMPLIFIED SOME OVER THE REGION BY EARLY MONDAY. A CLOSED OFF LOW WILL BE APPROACHING THE REGION FROM NEAR THE FOUR CORNERS REGION ON MONDAY. WE WILL GET INTO A GRADUAL WARMING TREND AS THE CLOSED LOW SYSTEM APPROACHES FROM THE WEST. AFTERNOON HIGHS WILL RISE WELL INTO THE 60S BY MONDAY INTO TUESDAY. NIGHTLY LOWS WILL RISE INTO THE 40S AND LOWER 50S. THE EURO AND GFS HAS COME A LITTLE CLOSER ON THE SOLUTION WITH THIS SYSTEM...BUT STILL HAS SOME DIFFERENCES ON THE TIMING OF THE FRONTAL PASSAGE. THE GFS AND EURO WAS SIMILAR IN LIFTING THE CLOSED UPPER LOW NORTHEAST THROUGH THE SOUTHERN PLAINS. THE CANADIAN MODEL WAS A LITTLE FARTHER NORTH WITH THE UPPER LOW...WHILE THE NOGAPS WAS CLOSER TO THE EURO SOLUTION. THE GFS CROSSED NORTHWEST ARKANSAS...WHILE THE EURO CROSSED MISSOURI WITH THE UPPER LOW. THE EURO WAS A LITTLE SLOWER IN BRINGING THE ASSOCIATED COLD FRONT ACROSS THE REGION. BOTH MODELS BRING THE FRONT THROUGH ON TUESDAY AND TUESDAY NIGHT. THE GFS HAD THE ASSOCIATED SURFACE LOW CROSSING SOUTH CENTRAL ARKANSAS...WHILE THE EURO MODEL HAD IT CROSSING NORTHERN ARKANSAS. THE GFS SOLUTION WOULD POSSIBLY BRING SOME SEVERE WEATHER WITH GOOD SHEAR...JET DYNAMICS AND SOME INSTABILITY. THE EURO SOLUTION MAY BRING A FEW STRONG STORMS...BUT WITH THE POSITION THE WEAKER SURFACE LOW WOULD MAKE SEVERE STORMS LESS LIKELY AT THIS TIME. WENT CLOSE TO MEX POPS...SINCE BOTH MODELS BRING IN THE MOST OF THE RAIN INTO THE REGION ON TUESDAY. ON WEDNESDAY WENT CLOSE TO EURO SOLUTION ON ISOLATED POPS WITH THE SLOWER FRONTAL SOLUTION. MOST OF THE ENSEMBLES BRING THE SURFACE LOW ACROSS THE NORTH HALF OF ARKANSAS. SO WILL SIDE WITH THE EURO SOLUTION AND HOLD OFF ON MENTIONING ANYTHING IN THE HWO...ESP WITH THE WEAKNESS OF THE SURFACE LOW IN BOTH SOLUTIONS. THERE WILL BE ENOUGH INSTABILITY FOR SHOWERS AND SOME THUNDERSTORMS. THIS SYSTEM WILL HAVE TO BE WATCH FOR IN FUTURE MODEL RUNS. THE RAINS SHOULD DEPART FROM THE REGION BY WEDNESDAY AFTERNOON PER EURO SOLUTION. HIGHS WILL DIP BACK DOWN INTO THE 50S AND 60S. LOWS WILL DIP BACK DOWN INTO THE MIDDLE 30S AND 40S. ON THURSDAY FOLLOWED THE DRYER EURO SOLUTION DELAYING THE RAIN UNTIL THURSDAY NIGHT. ON TEMPS WENT CLOSE TO A BLEND OF ENSEMBLE...MEX AND GMOS GUIDANCE./17/ && .AVIATION...CEILINGS HAVE RISEN THIS AFTERNOON SOME AND SOME SUN IS EVEN PEEKING OUT FROM THE CLOUDS IN CENTRAL AND EASTERN LOCATIONS. FOR THE MOST PART MVFR CEILINGS CONTINUE...ESPECIALLY IN THE WEST AND DELTA WHERE RAIN AND CLOUDS ARE MORE PREVALENT. SHOWERS CONTINUE TO DEVELOP AND MAY BRIEFLY DROP CEILINGS AND VIS TO MVFR-IFR CATS AT TAF SITES THAT SEE RAIN. RAIN WILL CONTINUE TONIGHT AT ALL TAF SITES AND INTO TOMORROW. SOME RAIN MAY BE MODERATE TO HEAVY AT TIMES. THIS WILL BRING WIDESPREAD MVFR CIGS WITH SOME IFR TO SITES TONIGHT. CONDITIONS WILL SLOWLY IMPROVE FROM THE NORTHWEST TOMORROW AFTERNOON FOLLOWING COLD FROPA WITH WINDS SHIFTING OUT OF THE NORTH AROUND 10KTS. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 61 40 57 / 84 58 26 10 MERIDIAN 57 66 43 61 / 68 48 24 11 VICKSBURG 51 58 37 55 / 94 58 29 10 HATTIESBURG 57 74 48 63 / 39 26 19 7 NATCHEZ 55 59 41 55 / 74 54 35 14 GREENVILLE 45 48 34 52 / 90 73 20 5 GREENWOOD 49 53 33 55 / 95 83 19 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/28/17
Hazardous weather outlook, Dec 15, 2:54 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CST THU DEC 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 162100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 254 PM CST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.